Alert archive / Louisiana / Special Weather Statements in 2016

Special Weather Statement, NWS New Orleans, LA

June 4, 2016Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this special weather statement at Jun 4, 2016, 9:21 AM CDT for Plaquemines Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2016, 9:21 AM CDT (14:21 UTC)
Expired
Jun 4, 2016, 10:15 AM CDT
In force
54 min
Issued by
NWS New Orleans, LA

County Plaquemines Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1691 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1691 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

740 
WWUS84 KLIX 041421
SPSLIX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
921 AM CDT SAT JUN 4 2016

LAZ069-041515-
LOWER PLAQUEMINES-
921 AM CDT SAT JUN 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PLAQUEMINES
PARISH...

AT 918 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PORT SULPHUR TO 11 MILES SOUTHWEST
OF EMPIRE. MOVEMENT WAS NORTH AT 10 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PORT SULPHUR AND EMPIRE. 

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. A FLOOD ADVISORY IS IN EFFECT FOR THE AREA UNTIL NOON. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2931 8984 2933 8979 2933 8984 2938 8983
      2937 8979 2940 8977 2942 8978 2940 8983
      2942 8981 2942 8982 2953 8982 2962 8963
      2960 8967 2956 8971 2949 8963 2949 8959
      2943 8956 2930 8973
TIME...MOT...LOC 1418Z 196DEG 11KT 2952 8964 2934 8979 

$$

TD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 4:12 AM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Jun 4, 4:12 AM CDT, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
412 AM CDT SAT JUN 4 2016

.SHORT TERM...
Another round of heavy showers and thunderstorms are expected to
impact the forecast area today. Slow moving upper low is currently
over southeast Texas this morning. This is causing the rounds of
heavy rain that we have been having over the last few days. Short
range hi-res guidance suggests that convection starts by mid
morning today. Will continue to carry likely pops for rain today.
Severe weather is not expected, but a Flash Flood Watch remains in
effect through Sunday morning for the entire forecast area. The
Weather Prediction Center has portions of our forecast area in a
moderate risk for excessive rainfall today. This is significant as
they expect that the rainfall totals should exceed flash flood
guidance and cause flash flooding. Precipitable water values will
be high in the 1.7 to 2.0 inch range today. As was the case
yesterday expect the showers and storms to be very efficient
rainfall producers. Still expecting 1 to 3 inches of rain through
Sunday, though there is certainly potential for locally higher
amounts up to 6 inches is possible through Sunday morning. 13/MH

.LONG TERM...
Guidance still suggests that northern stream energy will be the
kicker for this upper low as a cold front slides southward. This
will be in the area for Sunday, and we are carrying around a 50
percent chance of rain for Sunday. Going into the beginning of
next week, guidance still suggests some tropical development in
the Gulf of Mexico. The National Hurricane Center says that this
system has 70 percent chance of becoming a tropical system. The
good news is by Monday the northern stream energy that pushed the
front into the area should shield us from the potential tropical
system in the Gulf. No impact expected from the Gulf low around
the forecast area Monday into Tuesday. What it will do is wrap
around dry air over the forecast area and should suppress shower
and storms for most of the week. Expect warm temperatures climbing
into the low to possibly mid 90s by mid week. 13/MH

&&

.AVIATION...
All of the convection has pushed east of the TAF sites leaving
mainly VFR conditions across the forecast area. The VFR conditions
will generally prevail through the early to mid morning hours
with a period or two of MVFR category conditions due to ceilings
may impact some of the terminals during this time period.
Convection is expected to increase once again by mid morning to
late morning today.

&&

.MARINE...
Moderate onshore flow continues but winds should lighten and
become light and variable as a cold front sags into the region.
Biggest impact on the marine zones will be the evolution of a
surface low and possible tropical system in the southeastern Gulf
as early as Sunday night. As this system develops over the eastern
Gulf and eventually lifts to the northeast into Florida winds will
become offshore. Seas will pick up Monday in response to this
system but overall conditions should remain below any flag
criteria in our coastal waters. /CAB/

&&

.DECISION SUPPORT...
DSS code: Blue
Deployed: None.
Activation: None.
Activities: Flash Flood Watch entire CWA through 12Z Sun.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or high
         visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
         events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or direct
         tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  85  69  86  69 /  70  40  50  30
BTR  86  71  87  71 /  70  40  50  30
ASD  85  73  86  72 /  80  50  60  40
MSY  86  74  85  74 /  80  50  60  30
GPT  84  74  85  73 /  70  60  60  40
PQL  85  73  85  72 /  70  60  60  40

&&

.LIX Watches/Warnings/Advisories...
LA...Flash Flood Watch through Sunday morning for LAZ034>037-039-040-
     046>050-056>072.

GM...None.
MS...Flash Flood Watch through Sunday morning for MSZ068>071-077-
     080>082.

GM...None.
&&
Hazardous weather outlook, Jun 4, 3:58 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
358 AM CDT SAT JUN 4 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-042100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
358 AM CDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORM COVERAGE WILL BE POSSIBLE AGAIN
TODAY AND INTO THIS EVENING. A FEW OF THE THUNDERSTORMS COULD BE
STRONG AND CAPABLE OF PRODUCING OCCASIONAL TO FREQUENT
LIGHTNING...GUSTY WINDS OF 30 TO 40 MPH AND HEAVY DOWNPOURS OF
RAIN. THERE IS THE POTENTIAL FOR SOME FLOODING AND PONDING OF
WATER IN LOCATIONS WHERE RAINFALL MAY PERSIST FOR SEVERAL HOURS. A
FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA.
RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS WILL
BE POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWER AND THUNDERSTORM COVERAGE WILL REMAIN ELEVATED SUNDAY.
SOME OF THE ACTIVITY DURING THIS TIME FRAME COULD BECOME STRONG
AND PRODUCE SMALL HAIL...STRONG GUSTY WINDS AND HEAVY DOWNPOURS OF
RAIN. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE ENTIRE
OUTLOOK AREA THROUGH SUNDAY MORNING. TOTAL RAINFALL AMOUNTS OF 2
TO 4 INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS IN EXCESS
OF 6 INCHES POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CAB

In the hours before

Special weather statement, Jun 4, 9:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
921 AM CDT SAT JUN 4 2016

LAZ069-041515-
LOWER PLAQUEMINES-
921 AM CDT SAT JUN 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PLAQUEMINES
PARISH...

AT 918 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PORT SULPHUR TO 11 MILES SOUTHWEST
OF EMPIRE. MOVEMENT WAS NORTH AT 10 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PORT SULPHUR AND EMPIRE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. A FLOOD ADVISORY IS IN EFFECT FOR THE AREA UNTIL NOON.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2931 8984 2933 8979 2933 8984 2938 8983
      2937 8979 2940 8977 2942 8978 2940 8983
      2942 8981 2942 8982 2953 8982 2962 8963
      2960 8967 2956 8971 2949 8963 2949 8959
      2943 8956 2930 8973
TIME...MOT...LOC 1418Z 196DEG 11KT 2952 8964 2934 8979

TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:04 AM CDTAreal Flood AdvisoryLIXPlaquemines3 hr
Jun 4, 9:10 AM CDTSpecial Marine WarningLIX65 min
Jun 4, 9:58 AM CDTSpecial Weather StatementLIXAssumption, Saint Charles32 min
Jun 4, 10:50 AM CDTSpecial Weather StatementLIXIberville55 min
Jun 4, 11:37 AM CDTAreal Flood AdvisoryLIXAssumption, Iberville, West Baton Rouge3 hr
Jun 4, 11:53 AM CDTSpecial Weather StatementLIXIberville, Pointe Coupee37 min
Jun 4, 12:09 PM CDTFlash Flood WarningLIXAssumption, Iberville, West Baton Rouge3 hr
Jun 4, 12:55 PM CDTSpecial Weather StatementLIXSaint James50 min
Jun 4, 2:24 PM CDTSpecial Weather StatementLIXEast Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana51 min
Jun 4, 2:36 PM CDTSpecial Marine WarningLIX54 min
Jun 4, 2:52 PM CDTSpecial Weather StatementLIXPlaquemines53 min
Jun 4, 3:22 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston23 min
Jun 4, 3:28 PM CDTSpecial Marine WarningLIX47 min
Jun 4, 3:32 PM CDTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, Iberville, Lafourche, Livingston and 4 more3 hr
Jun 4, 3:45 PM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa45 min
Jun 4, 3:54 PM CDTSpecial Marine WarningLIX36 min
Jun 4, 4:30 PM CDTSpecial Marine WarningLIX45 min
Jun 4, 5:01 PM CDTSpecial Marine WarningLIX44 min
Jun 4, 5:16 PM CDTSpecial Marine WarningLIX29 min
Jun 4, 5:21 PM CDTSpecial Weather StatementLIXTerrebonne39 min
Jun 4, 5:27 PM CDTSpecial Marine WarningLIX48 min
Jun 4, 5:37 PM CDTSpecial Weather StatementLIXWashington38 min
Jun 4, 5:46 PM CDTSpecial Marine WarningLIX44 min
Jun 4, 5:56 PM CDTSpecial Weather StatementLIXAssumption49 min
Jun 4, 6:14 PM CDTSpecial Marine WarningLIX46 min
Jun 4, 6:31 PM CDTSpecial Marine WarningLIX44 min
Jun 4, 6:43 PM CDTSpecial Weather StatementLIXSaint James47 min
Jun 4, 5:46 AM CDTFlash Flood WarningLIXJackson3 hr
Jun 4, 11:11 AM CDTAreal Flood AdvisoryLIXHarrison3 hr
Jun 4, 3:56 PM CDTSpecial Weather StatementLIXJackson34 min
Jun 4, 4:54 PM CDTSpecial Weather StatementLIXJackson36 min

Nearby

Special Weather Statements in Louisiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.